Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 6, 2008, 7:08 AM CST for Lowndes County, Montgomery County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 7:08 AM CST (13:08 UTC)
- Expired
- Feb 6, 2008, 7:45 AM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 4:06 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 061308
SVRBMX
ALC085-101-061345-
/O.NEW.KBMX.SV.W.0023.080206T1308Z-080206T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 745 AM CST
* AT 708 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALHOUN TO FORT DEPOSIT...OR ALONG A LINE EXTENDING FROM
HAYNEVILLE TO 15 MILES SOUTH OF HAYNEVILLE...AND MOVING NORTHEAST
AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RAMER AND SPRAGUE BY 720 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST WEDNESDAY
AFTERNOON FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3204 8631 3205 8639 3198 8639 3198 8659
3216 8658 3217 8619 3197 8620 3196 8630
TIME...MOT...LOC 1308Z 230DEG 55KT 3215 8649 3201 8649
$$1 follow-up statement
000
WWUS54 KBMX 061327
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 AM CST WED FEB 6 2008
ALC085-061337-
/O.CAN.KBMX.SV.W.0023.000000T0000Z-080206T1345Z/
LOWNDES AL-
727 AM CST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOWNDES COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
PM CST WEDNESDAY AFTERNOON FOR SOUTHEASTERN ALABAMA.
LAT...LON 3206 8631 3207 8636 3212 8634 3216 8635
3217 8619 3197 8620 3196 8630
TIME...MOT...LOC 1327Z 230DEG 55KT 3223 8612 3209 8613
$$
ALC101-061345-
/O.CON.KBMX.SV.W.0023.000000T0000Z-080206T1345Z/
MONTGOMERY AL-
727 AM CST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR SOUTH CENTRAL MONTGOMERY COUNTY...
AT 727 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF SPRAGUE TO RAMER...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF MEADVILLE TO MEADVILLE...MOVING
NORTHEAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3206 8631 3207 8636 3212 8634 3216 8635
3217 8619 3197 8620 3196 8630
TIME...MOT...LOC 1327Z 230DEG 55KT 3223 8612 3209 8613
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 5:25 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 6, 5:25 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CST WED FEB 6 2008 .UPDATE...FOR AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. ACTIVE MORNING AS SEVERE STORMS MOVE RAPIDLY EASTWARD ACROSS THE AREA. COLD FRONT WILL SHIFT FROM WEST TO EAST ACROSS THE AREA THROUGH THE MORNING HOURS AND BE TO OUR EAST LATER THIS AFTERNOON. WILL UPDATE POPS JUST BEFORE RELEASE TIME BUT EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS DURING THE MORNING AND QUICKLY ENDING FROM WEST TO EAST DURING THE AFTERNOON. MUCH DRIER AND COLDER AIR WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. HIGHS TODAY WILL OCCUR THIS MORNING...THEN GRADUALLY FALL THROUGH THE DAY. HIGHS MAINLY IN THE 60S. LOWS TONIGHT IN THE 30S. .LONG TERM...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA ON THURSDAY AND EARLY FRIDAY...WITH A WEAK SHORT WAVE SHIFTING ACROSS THE NORTHERN SECTIONS ON FRIDAY NIGHT. WILL FORECAST A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN SECTIONS FRIDAY NIGHT. HIGHS ON THURSDAY IN THE 50S AND IN THE 60S FRIDAY. LOWS THURSDAY NIGHT MAINLY 30 TO 35. LOWS FRIDAY NIGHT UPPER 30S TO LOWER 40S. SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA DURING THIS PERIOD. WILL CONTINUE WITH DRY CONDITIONS. HIGHS SATURDAY IN THE 60S...UPPER 40S TO UPPER 50S SUNDAY AND 55 TO 65 ON MONDAY. TUESDAY...NEXT STORM SYSTEM WILL MOVE INTO THE AREA FROM THE WEST ON TUESDAY. WILL FORECAST A CHANCE OF SHOWERS AREA-WIDE. HIGHS 55 TO 65. && .AVIATION...12Z TAF DISCUSSION. COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL SHIFT EAST ACROSS THE AREA THROUGH 18Z. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH SOME POSSIBLE SEVERE STORMS CAN BE EXPECTED THROUGH 18Z. CEILINGS 1000 TO 2000 FEET WITH VSBYS 1 TO 3 MILES CAN BE EXPECTED THROUGH 18Z. WINDS 15 TO 25 MPH CAN ALSO BE EXPECTED. AFTER 18Z GRADUAL CLEARING WILL TAKE PLACE WITH VFR CONDTIONS EXPECTED AFTER 21Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT THROUGH THRU 12 NOON WEDNESDAY FOR ALL COUNTIES. && 50
Hazardous weather outlook, Feb 6, 6:03 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 AM CST WED FEB 6 2008 ALZ011>015-017>050-071203- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 603 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR FROM 6 AM TO NOON. THE THREAT WILL DISSIPATE FROM WEST TO EAST AS WE MOVE THROUGH THE MORNING HOURS AS A COLD FRONT MOVES THROUGH. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS ALONG WITH SOME ISOLATED TORNADOES. A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE AREA FOR WINDS 15 TO 25 MPH BOTH IN ADVANCE AND IMMEDIATELY BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE THROUGH NOON WEDNESDAY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR...DUE TO THE THREAT OF SEVERE THUNDERSTORMS. 50
In the hours before
Local storm report, Feb 6, 3:41 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TSTM WND DMG 8 NNE SAMANTHA 33.51N 87.53W
02/06/2008 TUSCALOOSA AL EMERGENCY MNGR
POSSIBLE TORNADO...DAMAGE TO BUILDING AND TREES DOWN ON
U.S. 43. NEAR THE TOWN OF NEW LEXINGTON.
&&
SUNGERLocal storm report, Feb 6, 3:46 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM TSTM WND DMG JASPER 33.85N 87.27W
02/06/2008 WALKER AL AMATEUR RADIO
POSSIBLE TORNADO...BILLBOARD BLOWN DOWN ON HIGHWAY 118
AND AIRPORT ROAD.
&&
SUNGERLocal storm report, Feb 6, 3:47 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG N BEAVERTON 33.93N 88.02W
02/06/2008 LAMAR AL EMERGENCY MNGR
POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
ROAD 49. DAMAGE TO THE ROOF OF THE POST OFFICE IN
BEAVERTON. ALSO...TREES DOWN AND OTHER STRUCTURES
DAMAGED.
&&
SUNGERLocal storm report, Feb 6, 4:47 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM FUNNEL CLOUD JASPER 33.85N 87.27W
02/06/2008 WALKER AL EMERGENCY MNGR
SIGHTED AT THE WALKER COUNTY EOC.
&&
SUNGERLocal storm report, Feb 6, 4:48 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG N BEAVERTON 33.93N 88.02W
02/06/2008 LAMAR AL EMERGENCY MNGR
POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
ROAD 49. DAMAGE TO THE ROOF OF THE POST OFFICE IN
BEAVERTON. ALSO...TREES DOWN AND OTHER STRUCTURES
DAMAGED.
0205 AM FUNNEL CLOUD 3 E SULLIGENT 33.89N 88.08W
02/06/2008 LAMAR AL LAW ENFORCEMENT
SIGHTED ON HWY 278 BETWEEN SULLIGENT AND BEAVERTON.
0303 AM TSTM WND DMG 8 NNE SAMANTHA 33.51N 87.53W
02/06/2008 TUSCALOOSA AL EMERGENCY MNGR
POSSIBLE TORNADO...DAMAGE TO BUILDING AND TREES DOWN ON
U.S. 43. NEAR THE TOWN OF NEW LEXINGTON.
0305 AM HAIL SULLIGENT 33.89N 88.13W
02/06/2008 E0.75 INCH LAMAR AL EMERGENCY MNGR
0316 AM TSTM WND DMG 4 WSW OAKMAN 33.69N 87.45W
02/06/2008 WALKER AL LAW ENFORCEMENT
*** 1 INJ *** POSSIBLE TORNADO...DAMAGE TO A TRAILER ON
HAYSHILL ROAD NEAR COUNTY ROAD 18.
0329 AM TSTM WND DMG JASPER 33.85N 87.27W
02/06/2008 WALKER AL AMATEUR RADIO
POSSIBLE TORNADO...BILLBOARD BLOWN DOWN ON HIGHWAY 118
AND AIRPORT ROAD.
0434 AM FUNNEL CLOUD JASPER 33.85N 87.27W
02/06/2008 WALKER AL EMERGENCY MNGR
SIGHTED AT THE WALKER COUNTY EOC.
&&
SUNGERLocal storm report, Feb 6, 6:01 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM FUNNEL CLOUD MAPLESVILLE 32.79N 86.88W
02/06/2008 CHILTON AL LAW ENFORCEMENT
SIGHTED AT THE INTERSECTION OF HIGHWAY 22 AND 82.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:29 AM CST | Tornado Warning | BMX | Lamar | 31 min |
| Feb 6, 1:51 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 54 min |
| Feb 6, 1:54 AM CST | Tornado Warning | BMX | Pickens | 51 min |
| Feb 6, 1:59 AM CST | Tornado Warning | BMX | Fayette, Lamar, Marion | 46 min |
| Feb 6, 2:30 AM CST | Tornado Warning | BMX | Winston | 27 min |
| Feb 6, 2:39 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 51 min |
| Feb 6, 2:57 AM CST | Severe Thunderstorm Warning | BMX | Lamar | 48 min |
| Feb 6, 3:11 AM CST | Tornado Warning | BMX | Fayette, Walker | 39 min |
| Feb 6, 3:20 AM CST | Tornado Warning | BMX | Fayette, Lamar, Pickens | 40 min |
| Feb 6, 3:21 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 39 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 52 min |
| Feb 6, 3:48 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 30 min |
| Feb 6, 3:53 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 52 min |
| Feb 6, 4:05 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 40 min |
| Feb 6, 4:13 AM CST | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Feb 6, 4:14 AM CST | Tornado Warning | BMX | Blount | 31 min |
| Feb 6, 4:27 AM CST | Tornado Warning | BMX | Hale, Marengo | 33 min |
| Feb 6, 4:53 AM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 37 min |
| Feb 6, 5:22 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 38 min |
| Feb 6, 5:50 AM CST | Tornado Warning | BMX | Chilton, Coosa | 40 min |
| Feb 6, 5:51 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 39 min |
| Feb 6, 6:24 AM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega | 21 min |
| Feb 6, 6:29 AM CST | Tornado Warning | BMX | Clay, Coosa, Talladega | 46 min |
| Feb 6, 7:05 AM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 40 min |
| Feb 6, 7:25 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 50 min |
| Feb 6, 7:38 AM CST | Tornado Warning | BMX | Cleburne | 22 min |
| Feb 6, 7:40 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Elmore, Lee, Macon, Montgomery and 2 more | 65 min |
| Feb 6, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 36 min |
| Feb 6, 9:13 AM CST | Severe Thunderstorm Warning | BMX | Russell | 17 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.